Go Back   NeuroTalk Support Groups > Health & Related Topics > Medications & Treatments

Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.

medications

Reply
Thread Tools Display Modes
Unread 07-09-2009, 07:13 AM   #1
jackie66
Member
 
jackie66's Avatar
 
Join Date: Jul 2009
Location: leeds UK
Posts: 115
My Mood:
Default medications

When your Doctor prescribes drugs for any ailment at all, it must be borne in mind that drugs cannot be targetted at any one organ. They are whole body all function. The Doctor is in fact supplying a toxin that has the effect of controlling certain body functions, with the aim of getting the body to normalize itself. All other effects are unwanted side effects that cannot be eliminated.
The use of anticonvulsant drugs to control nerve pain should be monitored very closely indeed for they are extremely powerful drugs, and can, as in my case, permanently damage the nervous system. They are indeed cerebellar toxic. The cerebellum is a small under section at the back of the brain. The cerebellum does not instigate movement, it regulates movement.
The traffic policeman who suspects a driver of driving under the influence of alcohol or drugs, will ask the driver to perform some simple movements. He is in fact testing for co-ordination - the actions of the cerebellum. There is a linkage of the eye muscles, the vestibular (balance centre in the ear) and some small lobes attached to the cerebellum. (flocculonodular lobes) and these 3 working properly will keep your balance and position in tune.
Ethanol (alcohol) is in fact a neuroleptic drug, in the same class as the antidepressants and other psycho drugs.
Most neuroleptic drugs are epileptogenic - this means they can cause fits or seizures, so any person suffering from epilepsy should steer well clear of drink.

Perhaps if the medical profession was forced to study pharmacology as part of their training then maybe fewer people would be harmed by prescribed drugs
jackie66 is offline   Reply With Quote
"Thanks for this!" says:
DejaVu (07-12-2009)
Unread 07-09-2009, 08:02 AM   #2
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 26,793
Lightbulb

There is another way medications can negatively affect us, especially over time.

This is by depleting and disrupting certain nutrient pathways.

This article explains it:
http://www.enotalone.com/article/4624.html
Dr. Vagnini's book is still available, I believe.

The official text as a reference for this topic is currently out of print. (2nd ed). I don't know if they will do an update again.
It is called the Drug Induced Nutrient Depletion Handbook, by
Ross Pelton RPh and James LaValle Rph.
There is a website with an abbrievated version of this information, but it is not 100% complete:
http://www.chiro.org/nutrition/ABSTR...orticosteroids

I have a thread on the Vitamin forum where people can ask questions etc on this topic:
http://neurotalk.psychcentral.com/sh...ad.php?t=42135

Sometimes it is possible (but not always) to address this problem with attention to the nutrients lost, and still remain on the drug therapy. But sometimes one does have to find another treatment in the end.
__________________
aka mrsdoubtfyre
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

.
2014 Bloodroot flowers blooming in my yard
************************************
Please use the search function to find more information here in our forums. Your keyword must be at least 4 letters long. This is the handy link:


.

mrsD is offline   Reply With Quote
"Thanks for this!" says:
DejaVu (07-12-2009)
Unread 07-09-2009, 10:34 AM   #3
jackie66
Member
 
jackie66's Avatar
 
Join Date: Jul 2009
Location: leeds UK
Posts: 115
My Mood:
Default

that is quite correct. The antiepileptic drugs at one stage depleted my vitamin D intake and was only noticed when a test showed that I was suffering from severe osteoporosis. The endocrinologist was a complete moron and I refused to attend his clinic after 2 visits showed that his ears were closed to the patient. I note that nowadays neurologists prescribe vitamin D3 to their epilepsy patients. I put all the calcium back in my bones naturally from my diet since at that stage I was no longer taking any drugs.

I recently had scans and blood tests by an ataxia specialist who noted that my body was low on vitamin E. I cannot say if this was also caused by the long term use of drugs, but 800 units a day is really showing results. It must be borne in mind that any improvements in the nervous system occur very slowly indeed. Vitamin E shortage has similar effects to the neuro drugs regarding balance and vision
jackie66 is offline   Reply With Quote
"Thanks for this!" says:
DejaVu (07-12-2009), mrsD (07-09-2009)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Medications wildberry2277 Reflex Sympathetic Dystrophy (RSD and CRPS) 17 05-09-2009 08:56 PM
Medications and more medications:o( (Vent) coletaterbug Multiple Sclerosis 2 10-18-2008 10:48 PM
Where do you keep your medications? Mari Bipolar Disorder 6 06-26-2008 08:30 PM
What medications cause.................. Nikko Bipolar Disorder 14 10-16-2007 07:17 PM
medications moonbeam Spinal Disorders & Back Pain 10 11-18-2006 08:12 PM


All times are GMT -5. The time now is 12:51 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives